What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Apr 10, 1:15 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 10, 1:15 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
215 PM CDT Mon Apr 10 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 212 PM CDT Mon Apr 10 2023
A few showers and thunderstorms are moving through Zapata and Jim
Hogg Counties early this afternoon and will continue to sag
southeast over the next couple of hours. These showers and storms
formed along a shortwave/vorticity maximum at H5 and are taking
advantage of sufficient precipitable water values (PWATs) of 1.4" to
1.6", mid-level relative humidity (RH) values between 80 to 90
percent, and Most Unstable CAPE (MUCAPE) values of around 1000 J/kg.
There is a subtle boundary on visible satellite between Hebbronville
and McAllen, which may aid in further shower and thunderstorms ahead
of the vort max rotating south through the CWA. It should be noted
that most models keep rain chances highest west of US-281/I-69C and
the latest forecast reflects that. However, a few showers cannot be
ruled out east of US-281, so have increased rain chances along the
coast this afternoon and evening to 20 to 30 percent to account for
that chance.
Another shortwave trough will be moving south Tuesday afternoon and
may spark an isolated shower or thunderstorm. However, mid-level RH
values are forecast to drop to less than 60 percent, limiting the
potential for rain. That said, will maintain a 10 to 20 percent
chance across the region Tuesday afternoon. Behind Tuesday's
shortwave, much drier mid-level air filters in, essentially shutting
off rain chances for Tuesday night.
Temperatures are forecast to drop into the lower to middle 60s
tonight. Highs Tuesday are expected to remain below normal by 5 to
10 degrees, which means another day in the upper 70s to lower 80s.
Drier air pushes in from the north Tuesday evening, setting the
stage for a cooler Tuesday night with widespread middle to upper 50s
expected for most of the County Warning Area (CWA) CWA and the lower
60s for the Lower Rio Grande Valley and along the coast.
&&
.LONG TERM...
(Wednesday through next Monday)
Issued at 212 PM CDT Mon Apr 10 2023
Large low pressure system continues to strengthen across the
northern Gulf, LA, and east TX into Thursday before finally
ejecting northeast into the weekend. The next axis of mid level
energy swings across Texas late Friday, followed by a better bout
of instability late Saturday into late Sunday. Remaining on the
warm and dry side of the system, with increasing southerly flow
and a surface warm front early into the weekend, expect high
temperatures to warm each day Wednesday through Saturday. A cold
front arrives on Sunday with northeasterly winds persisting into
Monday, dropping highs back into the low 80s with rather
comfortable humidity. The best chance of showers and thunderstorms
through the long term resides with the warm front Saturday into
the cold front on Sunday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Mon Apr 10 2023
VFR conditions are expected to prevail much of the afternoon and
into the evening. The only wrinkle to that would be a few showers
and thunderstorms that are forecast to develop later this
afternoon in and around KMFE. Included a TEMPO group for the best
chance for showers and storms this afternoon for KMFE, but this
may need to be amended depending on how things shake out. MVFR
conditions are possible later tonight into Tuesday morning before
slowly clearing later Tuesday morning and into the afternoon. Otherwise,
a light to moderate northeasterly wind is forecast through
Tuesday morning.
&&
.MARINE...
Issued at 212 PM CDT Mon Apr 10 2023
Now through Tuesday night...Favorable marine conditions are forecast
to persist along the Lower Texas Coast through the period. This is
thanks to a weak pressure gradient over the western Gulf of Mexico.
The pressure gradient will strength a skosh Tuesday afternoon in
response to an area of low pressure beginning to develop off the
Louisiana coastline. Still, generally light to moderate
northeasterly winds and seas running between 2 to 5 feet are
expected through Tuesday night. No Small Craft Advisories or Small
Craft Exercise Caution conditions are expected at this time.
Wednesday through Monday...Coastal low pressure across the
northern Gulf may help produce an elevated swell into mid week
before conditions generally improve early into the weekend. A cold
front on Sunday brings a chance of thunderstorms and northeasterly
winds back, agitating marine conditions slightly, especially
offshore. At the moment, there does not appear to be any marine
hazards through the long term period, with SCEC possible late
Sunday into early Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 66 81 61 78 / 20 20 10 10
HARLINGEN 64 82 59 80 / 20 10 10 10
MCALLEN 64 82 59 81 / 30 20 10 10
RIO GRANDE CITY 62 81 57 81 / 40 20 10 10
SOUTH PADRE ISLAND 67 74 66 73 / 30 10 10 10
BAYVIEW/PORT ISABEL 66 77 63 77 / 20 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...58-Reese
LONG TERM....56-Hallman
AVIATION...58
Hazardous weather outlook, Apr 10, 2:31 PM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
331 PM CDT Mon Apr 10 2023
TXZ248>255-351-353>355-451-454-455-111030-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
331 PM CDT Mon Apr 10 2023
This Hazardous Weather Outlook is for the Rio Grande Valley and Deep
South Texas.
.DAY ONE...This Afternoon and Tonight
Showers and embedded thunderstorms will slide from the Brush
Country and Kenedy/Brooks County ranches...as well as Starr
County...into portions of Hidalgo and Willacy County late this
afternoon and perhaps reaching the populated Rio Grande Valley
during the evening commute. Hazards may include downpours reducing
visibility below 1 mile including road spray...occasional to
frequent cloud to ground lightning...and small hail with wind
gusts to 30 mph in stronger cells.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Wednesday through Thursday: At the beaches, moderate intensity
rip currents may develop and be dangerous for unaware swimmers.
Saturday and Saturday Night: Isolated to scattered thunderstorms
may develop, with occasional cloud to ground lightning, small
hail, and gusty winds the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotters may wish to self-activate late this afternoon and early
this evening until the thunderstorm threat ends.
GMZ130-132-135-150-155-170-175-111030-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
331 PM CDT Mon Apr 10 2023
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms may reach the Gulf waters
early this evening through tonight with occasional cloud to water
lightning and wind gusts to 30 knots the primary threat. Stronger
cells could reduce visibility below 1 nautical mile and produce
small hail, mainly between 6 pm and midnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Friday through Sunday: Increasing south to southeast flow may
produce wind waves of 3 to 4 feet across the Gulf waters, making
boating difficult for small craft operators. Otherwise, isolated
to scattered thunderstorms Saturday and Saturday night may produce
occasional cloud to water lightning, brief visibility below 3
nautical miles, small hail, and wind gusts up to 30 knots.
.SPOTTER INFORMATION STATEMENT...
Marine spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 10, 1:03 PM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Brownsville TX
203 PM CDT Mon Apr 10 2023
TXZ249-250-101930-
Brooks TX-Jim Hogg TX-
203 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of southeastern Jim
Hogg and western Brooks Counties through 230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Agua Nueva, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Rafael Ranch Airport, Puesta Del Sol Airport and Hidalgo City
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2703 9870 2722 9854 2714 9817 2691 9823
2680 9849
TIME...MOT...LOC 1902Z 289DEG 26KT 2705 9852
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HallmanSpecial weather statement, Apr 10, 1:20 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
220 PM CDT Mon Apr 10 2023
TXZ250-251-101945-
Brooks TX-Inland Kenedy TX-
220 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of west central Kenedy
and eastern Brooks Counties through 245 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Encino, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Encino, Rachal, El Coyote Ranch Airport and Hidalgo City Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2684 9839 2716 9825 2715 9790 2681 9796
TIME...MOT...LOC 1920Z 282DEG 18KT 2700 9819
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HallmanSpecial weather statement, Apr 10, 1:44 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
244 PM CDT Mon Apr 10 2023
TXZ250-251-353-102015-
Brooks TX-Northern Hidalgo TX-Inland Kenedy TX-
244 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of west central Kenedy,
north central Hidalgo and southeastern Brooks Counties through 315 PM
CDT...
At 244 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rachal, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rachal, Encino and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2686 9837 2705 9810 2685 9779 2663 9819
TIME...MOT...LOC 1944Z 308DEG 20KT 2689 9818
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
HallmanSpecial weather statement, Apr 10, 2:12 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Brownsville TX
312 PM CDT Mon Apr 10 2023
TXZ250-251-353-102045-
Brooks TX-Northern Hidalgo TX-Inland Kenedy TX-
312 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of southwestern Kenedy,
northeastern Hidalgo, southeastern Brooks and northwestern Willacy
Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Rachal, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rachal and El Coyote Ranch Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2699 9801 2681 9778 2661 9794 2662 9810
2686 9825
TIME...MOT...LOC 2011Z 305DEG 21KT 2681 9805
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HallmanSpecial weather statement, Apr 10, 2:13 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Brownsville TX
313 PM CDT Mon Apr 10 2023
TXZ252-102045-
Starr TX-
313 PM CDT Mon Apr 10 2023
...A strong thunderstorm will impact portions of northwestern Starr
and southeastern Zapata Counties through 345 PM CDT...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Viboras, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Viboras and El Sauz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2668 9901 2678 9896 2678 9863 2644 9879
2663 9908
TIME...MOT...LOC 2013Z 302DEG 13KT 2667 9896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HallmanSpecial weather statement, Apr 10, 2:44 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
344 PM CDT Mon Apr 10 2023
TXZ252-102115-
Starr TX-
344 PM CDT Mon Apr 10 2023
...Strong thunderstorms will impact portions of western Hidalgo and
central Starr Counties through 415 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of El Sauz to near Rio Grande
City Municipal Airport to Garceno. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rio Grande City, Roma, Sullivan City, Escobares, El Sauz, Viboras,
Garciasville, La Rosita, La Grulla and La Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2656 9889 2674 9882 2650 9846 2626 9858
2624 9866 2627 9872 2629 9871 2630 9875
2631 9875 2633 9879 2637 9880 2635 9890
2639 9893 2637 9895 2640 9896 2639 9901
2641 9904 2640 9906 2642 9908
TIME...MOT...LOC 2043Z 313DEG 24KT 2661 9876 2646 9877 2639 9894
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Hallman